Alert archive / Oregon / Wind Advisories in 2011
Wind Advisory 4, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 12, 2011, 3:28 PM PST for Union County, Oregon. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2011, 3:28 PM PST (23:28 UTC)
- Expired
- Jan 13, 2011, 7:00 PM PST
- In force
- 28 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.5 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
523 WWUS76 KPDT 122328 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 328 PM PST WED JAN 12 2011 ORZ049-130730- /O.EXP.KPDT.HW.W.0001.000000T0000Z-110112T2300Z/ /O.NEW.KPDT.WI.Y.0004.110112T2328Z-110114T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 328 PM PST WED JAN 12 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THURSDAY FOR LADD AND PYLES CANYONS... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY FOR LADD AND PYLES CANYONS...WHICH IS IN EFFECT UNTIL 7 PM PST THURSDAY. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. * LOCATION: THE STRONG WINDS WILL BE IN THE SOUTHERN GRANDE RONDE VALLEY MAINLY NORTH OF LADD AND PYLES CANYON AND NEAR UNION. * TIMING: WIND GUSTS WILL DECREASE SLIGHTLY OVERNIGHT BUT THEN INCREASE THURSDAY AFTERNOON. * WINDS: ALONG AND BETWEEN LADD AND PYLES CANYONS AND INCLUDING THE TOWN OF UNION...EXPECT WINDS 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. * IMPACTS: DRIVING WILL BE DANGEROUS ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING SNOW MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ050-507-508-130030- /O.EXP.KPDT.WI.Y.0003.000000T0000Z-110112T2300Z/ WALLOWA COUNTY-FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA 328 PM PST WED JAN 12 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE POTENTIAL FOR VERY WINDY CONDITIONS HAS ENDED. THE IMNAHA VALLEY WILL CONTINUE TO EXPERIENCE SOUTH WINDS 20 TO 30 MPH WITH HIGHER GUSTS THROUGH THURSDAY. $$
3 follow-up statements
325 WWUS76 KPDT 130608 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1008 PM PST WED JAN 12 2011 ORZ049-131415- /O.CON.KPDT.WI.Y.0004.000000T0000Z-110114T0300Z/ GRANDE RONDE VALLEY- 1008 PM PST WED JAN 12 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THURSDAY FOR LADD AND PYLES CANYONS... A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT UNTIL 7 PM PST THURSDAY. * LOCATION: THE STRONG WINDS WILL BE IN THE SOUTHERN GRANDE RONDE VALLEY MAINLY NORTH OF LADD AND PYLES CANYON AND NEAR UNION. * TIMING: WIND GUSTS WILL DECREASE SLIGHTLY OVERNIGHT BUT THEN INCREASE THURSDAY AFTERNOON. * WINDS: ALONG AND BETWEEN LADD AND PYLES CANYONS AND INCLUDING THE TOWN OF UNION...EXPECT WINDS 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. * IMPACTS: DRIVING WILL BE DANGEROUS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
922 WWUS76 KPDT 131404 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 604 AM PST THU JAN 13 2011 ORZ049-140000- /O.CON.KPDT.WI.Y.0004.000000T0000Z-110114T0300Z/ GRANDE RONDE VALLEY- 604 AM PST THU JAN 13 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR LADD AND PYLES CANYONS... A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * LOCATION: IN AND BETWEEN LADD AND PYLES CANYONS ALONG THE SOUTHERN END OF THE GRANDE RONDE VALLEY. * TIMING: WINDS WILL BRIEFLY DECREASE BELOW ADVISORY CRITERIA THIS MORNING BUT ARE EXPECTED TO INCREASE AGAIN LATE THIS MORNING. * WINDS: SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. * IMPACTS: DRIVING WILL BE DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG EAST TO WEST PORTIONS OF HIGHWAYS 203 AND 237 WHERE STRONG CROSS WINDS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
108 WWUS76 KPDT 140309 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 709 PM PST THU JAN 13 2011 ORZ049-140415- /O.EXP.KPDT.WI.Y.0004.000000T0000Z-110114T0300Z/ GRANDE RONDE VALLEY- 709 PM PST THU JAN 13 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. BREEZY SOUTH WINDS WILL CONTINUE OVERNIGHT INTO FRIDAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 12, 3:14 PM PST, 14 minutes earlier.
Area forecast discussion, Jan 12, 3:14 PM PST, 14 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PENDLETON OR
314 PM PST WED JAN 12 2011
UPDATED WATCHES/WARNINGS/ADVISORIES SECTION
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...THE FIRST SYSTEM HAS
LARGELY DEPARTED THE AREA...WHILE THE NEXT SYSTEM CONTINUES TO
DEVELOP OFFSHORE. CURRENTLY WEST FLOW ACROSS THE AREA ALOFT IS
CONTINUING TO PRODUCE SLOP OVER PRECIP ALONG THE CASCADE CREST INTO
THE CASCADED EAST SLOPES...ESPECIALLY OVER WASHINGTON. SNOW LEVEL
HAVE RISEN OVER THE CASCADES TO BETWEEN 3500 FEET (WASHINGTON) AND
4500 FEET (OREGON). SOME EAST SLOPE VALLEYS IN WASHINGTON CONTINUE
TO HAVE TEMPS IN THE MID 20S TO NEAR 30 DEGREES. THUS SOME OF THESE
VALLEYS WILL SEE A MIX OF LIGHT FREEZING RAIN AND SNOW. EVENTUALLY
THESE TEMPS WILL RISE ABOVE FREEZING TONIGHT...ENDING THE THREAT OF
SNOW AND FREEZING RAIN. TEMPS ALSO CONTINUE TO BE NEAR FREEZING IN
THE COLUMBIA RIVER GORGE...KITTITAS VALLEY...YAKIMA VALLEY AND THE
LOWER COLUMBIA BASIN IN BOTH WASHINGTON AND OREGON. THESE AREAS WILL
ALSO CONTINUE TO WARM THIS EVENING...WITH THE TEMPS IN THE KITTITAS
AND YAKIMA VALLEYS BEING THE LAST TO MIX. SOME SPOTTY LIGHT FREEZING
RAIN WILL BE POSSIBLE IN THE AREAS THIS EVENING...WITH THE FREEZING
RAIN THREAT POSSIBLY LINGERING IN KITTITAS COUNTY OVERNIGHT. AS SUCH
WILL LOWER ALL CURRENT ADVISORIES FOR MIXED WINTER WEATHER
CONDITIONS AS THE FREEZING RAIN THREAT WILL BE SPOTTY AT THE MOST
THIS EVENING...THEN TEMPS SHOULD RISE ABOVE FREEZING BY MIDNIGHT.
WILL ALSO CHANGE THE CURRENT WINTER STORM WARNINGS OVER THE
WASHINGTON CASCADE EAST SLOPES TO WINTER WEATHER ADVISORY FOR
FREEZING PRECIP. WILL CANCEL THE WINTER STORM WARNING IN THE
KITTITAS VALLEY AS PRECIP WILL BE SPOTTY AND LIGHT THIS EVENING.
SNOW LEVELS CONTINUE TO SLOWLY RISE IN THE BLUE MOUNTAINS. THEY
APPEAR TO BE NEARING 3500 FEET AT THE MOMENT. PRECIP HAS BEEN
LIMITED TODAY AND WE HAVE NOT RECEIVED MUCH SNOW TO THIS POINT. THE
SNOW LEVELS LOOK TO RISE THROUGH THE NIGHT REACHING AT LEAST 4500 IF
NOT 5000 FEET BY DAYBREAK THURSDAY. CURRENT PRECIP ESTIMATES RESULT
IN SNOW AMOUNTS OF ONLY 3 TO 6 INCHES OVERNIGHT ABOVE 4500-5000 FEET
WHICH IS BORDERLINE FOR ADVISORY SNOW. WILL CONTINUE THE CURRENT
ADVISORY AS IS DUE THE POTENTIAL FOR SOME UPSLOPE SNOW DEVELOPMENT.
WINDS HAVE SETTLED DOWN...BUT WILL REMAIN AT ADVISORY LEVELS OVER
THE SOUTHERN GRANDE RONDE VALLEY. THUS WILL DOWNGRADE THE WARNING IN
THE GRANDE RONDE VALLEY TO AN ADVISORY WHILE DROPPING THE OTHER
ADVISORIES.
THE REMAINDER OF THE PERIOD WILL SEE SNOW LEVELS RISE ABOVE 5500
FEET. THUS SYSTEMS THURSDAY AND THURSDAY NIGHT WILL PRODUCE RAIN
OVER OUR POPULATED AREAS. 90
.LONG TERM...FRIDAY THROUGH SUNDAY NIGHT...MODELS ARE IN AGREEMENT
IN KEEPING A FLAT RIDGE OFFSHORE FRIDAY THROUGH THE WEEKEND. OUR
AREA WILL BE ON THE EAST SIDE OF THE RIDGE IN A MOIST AND GENERALLY
NORTHWEST FLOW WITH SYSTEMS RIDING OVER THE TOP OF THE RIDGE. ONE
SYSTEM WILL MOVE INTO THE AREA FRIDAY WITH A CHANCE OF RAIN THROUGH
THE EVENING BEFORE TAPERING OFF OVERNIGHT. LOWER ELEVATIONS SHOULD
RECEIVE UP TO ONE QUARTER OF AN INCH OF PRECIPITATION WITH UP TO TWO
THIRDS OF AN INCH IN THE MOUNTAINS. SNOW WILL BE CONFINED TO THE
HIGHER MOUNTAINS AS SNOW LEVELS REMAIN ABOVE 5000 FEET. THE NEXT
SYSTEM WILL ARRIVE LATE SATURDAY AFTERNOON OR EVENING DEPENDING ON
THE MODEL CONSULTED. THIS SYSTEM LOOKS TO HAVE A BETTER MOISTURE TAP
SO BELIEVE IT WILL HAVE HIGHER PRECIPITATION AMOUNTS THAN THE FRIDAY
SYSTEM. RAIN WILL ONCE AGAIN SPREAD ACROSS THE AREA SATURDAY NIGHT
AND SUNDAY BEFORE TAPERING OFF SUNDAY NIGHT. SNOW LEVELS WILL
CONTINUE TO BE AROUND 5000 FEET. THIS SECOND SYSTEM WILL BE
ACCOMPANIED BY BREEZY CONDITIONS. TEMPERATURES THROUGH THESE TWO
SYSTEMS WILL REMAIN VERY MILD WITH HIGHS IN THE MID 40S TO LOWER 50S
AND 40S IN THE MOUNTAINS. LOWS WILL GENERALLY BE IN THE 30S WITH
MOST LOWER ELEVATION LOCATIONS REMAINING ABOVE FREEZING. PERRY
MONDAY THROUGH WEDNESDAY...NORTHWESTERLY UPSLOPE FLOW WILL ALLOW
PRECIPITATION TO CONTINUE ON MONDAY...ESPECIALLY IN THE MOUNTAINS.
HOWEVER...SOUTHWESTERLY LOW LEVEL FLOW WILL KEEP TEMPERATURES IN THE
MID 30S TO 40S...MAKING RAIN THE PRIMARY P-TYPE. SNOW LEVELS WILL
THEN BEGIN TO FALL ON MONDAY NIGHT AS A SHORTWAVE TROUGH MOVES INTO
THE AREA. THIS WAVE WILL CONSEQUENTLY INCREASE PRECIPITATION CHANCES
ACROSS THE REGION ON TUESDAY...POSSIBLY CAUSING MODERATE SNOW IN THE
MOUNTAINS OF NORTHEAST OREGON AND SOUTHEAST WASHINGTON. THE FLOW
WILL TURN MORE NORTHERLY ON WEDNESDAY AS THE TROUGH EXITS THE AREA
AND HIGH PRESSURE BUILDS IN FROM THE WEST. ALTHOUGH SOME SHOWERS MAY
PERSIST...MUCH DRIER AND SLIGHTLY COOLER CONDITIONS CAN BE
EXPECTED. TRIMARCO
&&
.AVIATION...PREVIOUS DISCUSSION...18Z TAFS...TEMPERATURES CONTINUE
TO RISE AS A WARM FRONT CROSSES THE AREA. KRDM...KBDN AND KPDT HAVE
WARMED TO ABOVE FREEZING AS WINDS HAVE SHIFTED TO THE SOUTH. POCKETS
OF COLD AIR REMAIN BELOW 1500-2000 FEET AFFECTING ALL OTHER TAF
LOCATIONS BUT SHOULD MIX OUT AND WARM TO ABOVE FREEZING DURING THE
COURSE OF TODAY. HAVE KEPT MENTION OF FZRA AT KDLS...KYKM...KPSC AND
KALW FOR THE NEXT COUPLE OF HOURS MAINLY TO HIGHLIGHT THE THREAT BUT
SHOWER ACTIVITY IS IN A LULL FOR THE NEXT SEVERAL HOURS SO LITTLE
ACTUAL -FZRA ACCUMULATION IS ANTICIPATED. VFR AND MVFR CEILINGS WILL
CONTINUE THROUGH THIS AFTERNOON BEFORE THE NEXT SYSTEM MOVES INTO
THE AREA WITH RAIN...HEAVY AT TIMES ACROSS THE AREA AFTER 03Z. VFR
AND MVFR CEILINGS AND VISIBILITIES ARE EXPECTED TO CONTINUE THROUGH
TOMORROW MORNING. SURFACE WINDS WILL BE AT 10 TO 20 KTS WITH GUSTS
TO 30 KTS AT KRDM...KPDT AND KALW THROUGH EARLY THIS EVENING. WINDS
WILL BE STRONGER ALONG THE SLOPES OF THE BLUE MOUNTAINS IN THE
VICINITY OF KPDT AND KALW. OTHERWISE WINDS WILL BE UNDER 15 KTS AT
ALL TAF LOCATIONS THROUGH TOMORROW MORNING. PERRY
&&
.HYDROLOGY...THE SERIES OF WET SYSTEMS WILL CONTINUE OVER THE REGION
WITH SNOW LEVELS RISING TO BETWEEN 5000-6000 FEET OVERNIGHT. WATER
VAPOR SHOWS A FAIRLY GOOD STREAM OF MOISTURE WITH SOME PERIODS OF
HEAVY RAIN OVER THE BLUE MOUNTAINS ON THURSDAY AND CONTINUED
PRECIPITATION ALONG THE CREST OF WASHINGTON CASCADES THROUGH
THURSDAY NIGHT. WILL CONTINUE FLOOD WATCH FOR THESE AREAS AS
COMBINATION OF RAIN AND SNOWMELT WILL TRIGGER SIGNIFICANT RISES ON
RIVERS AND STREAMS. ML
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 37 49 39 49 / 70 100 50 60
ALW 35 47 40 48 / 70 100 70 70
PSC 34 46 39 48 / 60 100 30 50
YKM 31 40 33 44 / 60 90 30 50
HRI 31 48 38 49 / 60 100 30 60
ELN 29 39 33 42 / 60 90 40 60
RDM 36 52 36 52 / 60 90 50 40
LGD 33 43 37 44 / 80 90 70 60
GCD 34 45 36 46 / 70 100 50 50
DLS 33 46 39 49 / 70 90 50 60
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FLOOD WATCH THROUGH LATE THURSDAY NIGHT ORZ049-502-507.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING ABOVE 4000
FEET FOR THE ORZ502.
WIND ADVISORY UNTIL 7 PM PST THURSDAY FOR LADD AND PYLES CANYONS
IN THE ORZ049.
WA...FLOOD WATCH THROUGH LATE THURSDAY NIGHT WAZ029-030-520.
WINTER WEATHER ADVISORY UNTIL 4 AM PST THURSDAY BELOW 2500 FEET
FOR THE WAZ520.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING ABOVE 4000
FEET FOR THE WAZ030.
&&
THREAT INDEX
THURSDAY : YELLOW
FRIDAY : YELLOW
SATURDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
90/83/82/83/93Hazardous weather outlook, Jan 12, 3:05 PM PST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
305 PM PST WED JAN 12 2011
UPDATED TO REMOVE HIGHLIGHTS
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
131415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
305 PM PST WED JAN 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
WINTER MIX
EAST SLOPES OF THE WASHINGTON CASCADES
SNOW
NORTHWEST BLUE MOUNTAINS OF WASHINGTON, NORTHERN BLUE
MOUNTAINS OF OREGON
STRONG WIND
GRANDE RONDE VALLEY
SNOW HAS CHANGED OVER TO RAIN AT MOST LOCATIONS. HOWEVER...A WINTRY
MIX OF RAIN...SNOW AND FREEZING RAIN WILL BE POSSIBLE ALONG THE EAST
SLOPES OF THE WASHINGTON CASCADES...AND MODERATE SNOW REMAINS
POSSIBLE IN THE NORTHERN BLUE MOUNTAINS. PLEASE REFER TO THE WINTER
WEATHER STATEMENT /PDXWSWPDT WWUS46 KPDT/ FOR DETAILS.
A STRONG PRESSURE DIFFERENCE BETWEEN THE GREAT BASIN AND THE
COLUMBIA BASIN WILL BRING STRONG TO POTENTIALLY DAMAGING WINDS TO
PORTIONS OF NORTHEAST OREGON TODAY. STRONGEST WINDS WILL OCCUR
ACROSS THE SOUTHERN HALF OF THE GRANDE RONDE VALLEY. BLOWING SNOW
MAY CREATE ADDITIONAL TRAVEL DIFFICULTIES. PLEASE REFER TO THE WIND
STATEMENT /PDXNPWPDT WWUS76 KPDT/ FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
FLOODING THURSDAY
EAST SLOPES OF THE WASHINGTON CASCADES, FOOTHILLS OF THE BLUE
MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS OF
WASHINGTON, FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF
OREGON, NORTHERN BLUE MOUNTAINS OF OREGON
SNOW LEVELS WILL REMAIN HIGH WITH SIGNIFICANT ADDITIONAL RAINFALL
EXPECTED ACROSS THE WASHINGTON CASCADES AND THE NORTHERN BLUE
MOUNTAINS. RUNOFF FROM RAINFALL AND SNOW MELT WILL LIKELY CAUSE
RISES ON AREA CREEKS AND STREAMS. AN AREAL FLOOD WATCH HAS BEEN
ISSUED INITIALLY FOR THURSDAY COVERING THE AREAS LISTED ABOVE.
PLEASE REFER TO THE WATCH /PDXFFAPDT WGUS66 KPDT/ FOR MORE
SPECIFICS.
OTHERWISE...THE ACTIVE AND WET PATTERN WILL CONTINUE FOR THE NEXT
SEVERAL DAYS AS THE STORM TRACK WILL STAY FOCUSED ON THE PACIFIC
NORTHWEST. SNOW LEVELS WILL FLUCTUATE WITH EACH PASSING
DISTURBANCE BUT GENERALLY REMAIN ABOVE PASS LEVELS. PERIODS OF
MODERATE TO HEAVY RAIN WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.In the hours before
Local storm report, Jan 12, 12:48 PM PST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1248 PM PST WED JAN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HEAVY SNOW 3 NW CLE ELUM 47.22N 120.99W
01/12/2011 E6.0 INCH KITTITAS WA TRAINED SPOTTER
6 INCHES NEW SNOW OVERNIGHT.
1030 AM HEAVY SNOW 7 NNW EASTON 47.32N 121.25W
01/12/2011 E9.0 INCH KITTITAS WA TRAINED SPOTTER
9 INCHES NEW SNOW IN THE LAST 8 HOURS.
1130 AM HEAVY SNOW 2 NW ELLENSBURG 47.02N 120.58W
01/12/2011 E5.0 INCH KITTITAS WA TRAINED SPOTTER
4 TO 5 INCHES NEW SNOW FELL OVERNIGHT.
1135 AM HEAVY SNOW 1 N THORP 47.08N 120.67W
01/12/2011 E5.0 INCH KITTITAS WA PUBLIC
PUBLIC SCHOOL IN THORP REPORTED 5 INCHES OF NEW SNOW
OVERNIGHT.
1140 AM HEAVY SNOW 2 E CLE ELUM 47.19N 120.89W
01/12/2011 E6.0 INCH KITTITAS WA TRAINED SPOTTER
ABOUT 6 INCHES NEW SNOW FELL OVERNIGHT. SNOW DRIFTS ARE
AS HIGH AS 10 INCHES IN SOME AREAS.
1200 PM SNOW 4 ENE YAKIMA 46.60N 120.44W
01/12/2011 E3.0 INCH YAKIMA WA TRAINED SPOTTER
3 INCHES OF NEW SNOW OVERNIGHT.
1210 PM SNOW 2 NW SELAH 46.68N 120.57W
01/12/2011 E3.0 INCH YAKIMA WA TRAINED SPOTTER
2.5 TO 3 INCHES OF NEW SNOW OVERNIGHT.
1220 PM SNOW 3 ENE GOLDENDALE 45.84N 120.76W
01/12/2011 E2.0 INCH KLICKITAT WA TRAINED SPOTTER
2 INCHES OF NEW SNOW OVERNIGHT.
1225 PM SNOW 1 SE CITY OF THE DALLES 45.59N 121.16W
01/12/2011 E1.5 INCH WASCO OR TRAINED SPOTTER
1 TO 1.5 INCHES OF NEW SNOW SINCE LAST NIGHT.
1230 PM SNOW 5 WSW LYLE 45.67N 121.38W
01/12/2011 E4.5 INCH WASCO OR TRAINED SPOTTER
4.5 INCHES OF NEW SNOW OVERNIGHT. SNOW IS MELTING FAST.
&&
DWEBERLocal storm report, Jan 12, 2:23 PM PST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
223 PM PST WED JAN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM HEAVY SNOW 8 SE CLIFFDELL 46.85N 120.95W
01/12/2011 E7.0 INCH YAKIMA WA TRAINED SPOTTER
7 INCHES SNOW STORM TOTAL. SNOW IS MELTING NOW AS
TEMPERATURE IS ABOVE FREEZING.
&&
DWEBERNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.